Alert archive / California / Gale Warnings in 2023

Gale Warning 35, NWS Eureka, CA

August 11, 2023

NWS Eureka, CA issued this gale warning at Aug 11, 2023, 2:59 AM PDT. It took effect at Aug 12, 2023, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2023, 2:59 AM PDT (09:59 UTC)
In effect from
Aug 12, 2023, 3:00 PM PDT
Expired
Aug 12, 2023, 8:53 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

240 
WHUS76 KEKA 110959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Fri Aug 11 2023

PZZ470-111800-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.UPG.KEKA.GL.A.0030.230812T2200Z-230813T2200Z/
/O.NEW.KEKA.GL.W.0035.230812T2200Z-230813T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 AM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 4 PM PDT SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 13 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 4 PM PDT 
  Sunday. For the Small Craft Advisory, until 3 PM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-111800-
/O.EXT.KEKA.SC.Y.0082.230811T1300Z-230814T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
259 AM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
4 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 AM this morning to 4 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
994 
WHUS76 KEKA 111608
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
908 AM PDT Fri Aug 11 2023

PZZ470-120015-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.CON.KEKA.GL.W.0035.230812T2200Z-230813T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
908 AM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SATURDAY... 
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO 4 PM 
SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to
  40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory,
  north winds 15 to 25 kt with occasional gusts to 35 kt and seas 5 
  to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 4 PM Sunday. For
  the Small Craft Advisory, until 3 PM Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure the 
vessel for severe conditions.

$$

PZZ475-120015-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
908 AM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM MONDAY...

* WHAT...Northwest winds 15 to 25 kt with occasional gusts to 35 kt 
  and seas 6 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
801 
WHUS76 KEKA 112133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 PM PDT Fri Aug 11 2023

PZZ470-120545-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.EXT.KEKA.GL.W.0035.230812T2200Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SATURDAY... 
...GALE WARNING NOW IN EFFECT FROM 3 PM SATURDAY TO 3 PM SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to
  40 kt and seas 8 to 12 feet expected. For the Small Craft Advisory,
  north winds 15 to 25 kt with occasional gusts to 35 kt and seas 6 
  to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 3 PM Sunday. For
  the Small Craft Advisory, until 3 PM Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure the 
vessel for severe conditions.

$$

PZZ450-120545-
/O.EXB.KEKA.SC.Y.0082.230813T0100Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
233 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 3 PM 
SUNDAY...

* WHAT...Seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 6 PM Saturday to 3 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

PZZ475-120545-
/O.EXT.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
233 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 to 
  10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
206 
WHUS76 KEKA 120358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 PM PDT Fri Aug 11 2023

PZZ470-121200-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.CON.KEKA.GL.W.0035.230812T2200Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO 3 PM PDT
SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Saturday to 3 PM PDT 
  Sunday. For the Small Craft Advisory, until 3 PM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-121200-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-121200-
/O.CON.KEKA.SC.Y.0082.230813T0100Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
858 PM PDT Fri Aug 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO
3 PM PDT SUNDAY...

* WHAT...Seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 6 PM Saturday to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
486 
WHUS76 KEKA 120943
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
243 AM PDT Sat Aug 12 2023

PZZ470-121745-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.CON.KEKA.GL.W.0035.230812T2200Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
243 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 8 to 12 feet expected. For the Small Craft
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  PDT Sunday. For the Small Craft Advisory, until 3 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-121745-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
243 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-121745-
/O.CON.KEKA.SC.Y.0082.230813T0100Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
243 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM PDT SUNDAY...

* WHAT...Seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 6 PM this evening to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
615 
WHUS76 KEKA 121553
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
853 AM PDT Sat Aug 12 2023

PZZ470-130000-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.CON.KEKA.GL.W.0035.230812T2200Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
853 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  PDT Sunday. For the Small Craft Advisory, until 3 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-130000-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
853 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-130000-
/O.CON.KEKA.SC.Y.0082.230813T0100Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
853 AM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM PDT SUNDAY...

* WHAT...Seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 6 PM this evening to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
880 
WHUS76 KEKA 122133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 PM PDT Sat Aug 12 2023

PZZ470-130545-
/O.EXP.KEKA.SC.Y.0082.000000T0000Z-230812T2200Z/
/O.CON.KEKA.GL.W.0035.230812T2200Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 PM PDT Sat Aug 12 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-130545-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
233 PM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-130545-
/O.CON.KEKA.SC.Y.0082.230813T0100Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
233 PM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM PDT SUNDAY...

* WHAT...Seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 6 PM this evening to 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
979 
WHUS76 KEKA 130353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
853 PM PDT Sat Aug 12 2023

PZZ470-131200-
/O.CAN.KEKA.GL.W.0035.000000T0000Z-230813T2200Z/
/O.NEW.KEKA.SE.W.0026.230813T0353Z-230813T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
853 PM PDT Sat Aug 12 2023

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Very steep and hazardous seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-131200-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230814T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
853 PM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-131200-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-230813T2200Z/
Pt St George to Cape Mendocino out 10 nm-
853 PM PDT Sat Aug 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WHAT...Seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Aug 10, 3:11 PM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Aug 10, 3:11 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
311 PM PDT Thu Aug 10 2023

.SYNOPSIS...Temperatures will remain near normal through Friday,
followed by above normal temperatures over the weekend and into
the middle of next week. Isolated, mostly dry thunderstorms are
possible across portions of the interior this weekend and into
early next week.

&&

.DISCUSSION...After abundant stratus blanketed the coastal waters
and numerous adjacent valley, the weak low-level inversion has
allowed most of the cloudiness to erode with daytime heating.
Skies across the interior are mostly sunny, with cumulus clouds
forming across SE Trinity County. Temperatures are quite seasonal,
ranging from the 60s along the coast to the mid 80s inland.
Temperatures are still in the upper 50s along portions of the
Mendocino Coast where clouds have been more persistent and water
temperatures are running cooler.

Mostly zonal flow will continue over the Pacific NW. A cut-off
upper low will linger off the central and S CA coast through the
weekend. Lingering moisture from the remnants of tropical storm
Eugene along with some monsoonal moisture from farther E will
spread northward into the weekend. This, along with increasing
surface temperatures, will bring destabilization across the
interior. Models continue to indicate that isolated thunderstorms
are possible this weekend and into early next week. Most of these
storms will be dry and high-based, although precipitable water
values will gradually increase into early next week. Storm motion
is expected to be slow through most of the period.

After the moderation in temperatures late this week, temperatures
will climb back to near or just above the century mark across the
interior. A Heat Advisory may been needed for portions of the far
interior as early as Sunday, but, at this time, the threat appears
marginal. /SEC

&&

.AVIATION...A persistent, deep marine layer continued to impact
coastal aviation airports/airfields early today. A mid-morning ACV
pilot report (PIREP) reported tops at 2400 feet. Cloud bases were
also slower to dissipate today which kept ACV and CEC in IFR/LIFR
conditions somewhat longer. By mid-morning, Binovc streaks were
clearly present in the cloud layers with ACV frequently reporting
bases in lower MVFR. IAW guidance models: will follow continuity
which will return the stratus layer extensively this evening. This
will return Cig/Vis to LIFR/IFR this evening; Cigs will then rise
to MVFR in the late morning before scattering out in the
afternoon. Winds will stay on the lighter end of the scale.
Interior areas will remain mostly VFR for aviation concerns,
although some cumulus/weak convection expected over the higher
mountain areas to the east. /TA

&&

.MARINE...Northerly winds will gradually increase tonight into
this weekend as the thermal trough strengthens over the interior
of California. Winds are expected to peak this weekend with gusts
in excess of gale force possible across the outer waters. Very
steep seas will develop in response to these strong northerly
winds.

&&

.FIRE WEATHER...As mentioned above, moisture is expected to surge
northward across the region this weekend into early next week. This
will aid in thunderstorm development across the interior mountains.
The threat for fire starts due to lightning will be further enhanced
by another period of above normal temperatures developing over the
weekend and into next week. Will continue to highlight this in the
FWF headlines. The ECMWF model is indicating an increased threat of
lightning strikes Monday afternoon and evening. We'll continue to
monitor for the threat of more lightning coverage. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from midnight tonight to 3 PM Saturday
      for PZZ470.
     Gale Watch from Saturday afternoon through Sunday afternoon
      for PZZ470.
     Small Craft Advisory from 6 AM Friday to 3 PM Sunday
      for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:36 PM PDTHeat AdvisoryEKADel Norte, Humboldt, Lake, Mendocino, Trinity5 days

Nearby

Gale Warnings in California, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.